Terbinafine has been found to be effective in the treatment of patients with dermatophyte infection of the nails. Nevertheless, severe cutaneous reaction has been recently reported with terbinafine.1-3 Herein, we describe 2 patients who presented with acute generalized exanthematous pustulosis (AGEP) induced by terbinafine.
Report of Cases.Case 1.
A 54-year-old man was hospitalized with a generalized cutaneous eruption. He had no personal or family history of psoriasis. Ten days before his admission, oral therapy with 250 mg/d of terbinafine had been started for tinea pedis of the fourth interdigital area of both feet, with no microbiological examination. Four days after initiation of terbinafine, the patient complained of an erythema of the trunk, and the treatment was discontinued. He rapidly developed a generalized eruption accompanied by fever and came in for a consultation. Erythematous confluent papules were noted, as well as some target erythema multiforme—like lesions, especially on the
Nicolas Dupin, Isabelle Gorin, Virginie Djien, Hamida Helal, Louis Zylberberg, Michèle Leibowitch, Jean-Paul Escande. Acute Generalized Exanthematous Pustulosis Induced by Terbinafine. Arch Dermatol. 1996;132(10):1253–1254. doi:10.1001/archderm.1996.03890340119027